VL & CD4 results during clinical study
Jul 25, 2004
Hello Dr. Holodniy,
I'm currently on a study through the 1917 Clinic at UAB in Alabama. The study involves numerous vaccination shots, four STIs (structured treatment interruptions) over a period of about two years. I'm on my fourth STI and have been off my meds (Combivir/Sustiva) for about two months. My CD4 count remains fairly constant - around 800 or so, but my VL has increased from 17 copies per mL to around 44,000 copies - all within these last two months! Should I be worried about this? My docs at the clinic (whom I love dearly, BTW) tell me that everything's fine and that I've yet to reach my VL "spike". Any input would greatly be appreciated! Thank you.
Response from Dr. Holodniy
I agree with your doctors. Given your current CD4 count, I would not be too concerned about the spike, particularly since this is temporally related to an STI.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.